Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 3, NWS Omaha, NE

February 14, 201312 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Feb 14, 2013, 4:11 AM CST for 12 counties in Nebraska. It took effect at Feb 14, 2013, 10:00 AM CST. It was in force for 13 min.

The area

The counties it named.

The facts

Issued
Feb 14, 2013, 4:11 AM CST (10:11 UTC)
In effect from
Feb 14, 2013, 10:00 AM CST
Expired
Feb 14, 2013, 10:13 AM CST
In force
13 min
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Seward County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2182 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WWUS73 KOAX 141011
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
411 AM CST THU FEB 14 2013

...STRONG NORTHWEST WINDS TODAY...

.A CLIPPER TYPE STORM SYSTEM TRACKING FROM THE DAKOTAS INTO IOWA
WILL BRING STRONG WINDS TO THE REGION.

NEZ011-012-016>018-030>032-042-043-050-065-141815-
/O.NEW.KOAX.WI.Y.0003.130214T1600Z-130215T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD...MILFORD
411 AM CST THU FEB 14 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...LATE THIS MORNING AND THIS AFTERNOON. THE WINDS WILL
  GRADUALLY DECREASE LATER THIS EVENING.

* WINDS...NORTHWEST WINDS 10 TO 20 MPH INCREASING TO 25 TO 30 MPH
  WITH GUSTS AROUND 40 MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
1 follow-up statement
697 
WWUS73 KOAX 141613
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1013 AM CST THU FEB 14 2013

...GUSTY WINDS POSSIBLE IN NORTHEAST NEBRASKA THIS AFTERNOON...

NEZ011-016-017-030-031-042-150000-
/O.CAN.KOAX.WI.Y.0003.000000T0000Z-130215T0000Z/
/O.NEW.KOAX.WI.Y.0004.130214T1800Z-130215T0000Z/
KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN...PIERCE...
PLAINVIEW...OSMOND...ALBION...ST. EDWARD...NORFOLK...COLUMBUS
1013 AM CST THU FEB 14 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON.

* WINDS...NORTHWEST WINDS MAY REACH UP TO 30 MPH WITH GUSTS UP TO
  AROUND 40 MPH. 

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY 
  ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ012-018-032-043-050-065-141715-
/O.CAN.KOAX.WI.Y.0003.000000T0000Z-130215T0000Z/
CEDAR-WAYNE-STANTON-COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...WAYNE...STANTON...SCHUYLER...DAVID CITY...SEWARD...
MILFORD
1013 AM CST THU FEB 14 2013

...WIND ADVISORY IS CANCELLED...

WINDS ARE NO LONGER EXPECTED TO REACH SUSTAINED SPEEDS OF 30 MPH
OR GUSTS OF 45 MPH OR GREATER...AND THE WIND ADVISORY HAS BEEN
CANCELED.

$$

MAYES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:52 AM CST, 19 minutes earlier.

Area forecast discussion, Feb 14, 3:52 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 AM CST THU FEB 14 2013

.DISCUSSION...
SHORT TERM CONCERNS WILL BE WINDS AND WIND HEADLINES...POTENTIAL
FOR LIGHT SNOW AND FLURRIES...AND TEMPERATURES...THEN IN THE
EXTENDED POTENTIAL WINTER STORM NEXT THURSDAY.

A SHORTWAVE TROF OVER MINNESOTA BROUGHT A WIND SHIFT THROUGH THIS
EVENING...WITH A FEW SPRINKLES WITH IT AND AT 09Z THESE WERE
AROUND FNB. ANOTHER SHORTWAVE IS FOLLOWING BEHIND IT OVER THE
DAKOTAS AND THIS WILL SWEEP THROUGH TODAY WITH REINFORCING COLD
AIR...STRONG WINDS...AND SOME LIGHT SNOW AND FLURRIES.

STRONGER 25 TO 30 MPH SURFACE WINDS WITH GUSTS AROUND 40MPH ARE
SHOWING UP FROM EASTERN MT INTO THE WESTERN DAKOTAS...BEHIND THE
SURFACE COLD FRONT AND IN THE AREA OF STRONGER H85 WINDS AROUND
45KT. THE MODELS HAVE BACKED OFF SLIGHTLY ON THE H85
WINDS...HOWEVER CURRENTLY ARE UNDER-DOING THE SURFACE WINDS IN
THE WESTERN DAKOTAS. CONCERN LOCALLY IS HOW STRONG WINDS WILL GET
AND IF AN ADVISORY IS NEEDED. SURFACE WIND MAX WILL WORK INTO
PARTS OF NORTHEAST NEBRASKA LATER THIS MORNING AND THIS AFTERNOON.
THE PATTERN IS FAVORABLE FOR STRONG WINDS WITH A CLIPPER MOVING
THROUGH...STEEP LAPSE RATES AND GOOD COLD AIR ADVECTION. HAVE
ISSUED A WIND ADVISORY FOR AREAS ALONG AND WEST OF A LINE FROM
SEWARD TO COLUMBUS AND WAYNE. THIS ADVISORY CAN BE ADJUSTED AS
NEEDED. HIGHS TODAY SHOULD BE IN THE 30S NORTH AND 40S FARTHER
SOUTH.

THE SHORT TERM MODELS ARE IN GOOD AGREEMENT THAT THE MAIN AREA OF
LIGHT SNOW WILL BE NORTH AND EAST OF THE AREA FROM THE DAKOTAS
INTO WISCONSIN...HOWEVER...AS THE COLD AIR DEEPENS...WITH
SATURATION AND DENDTRIC TEMPERATURES...WE MAY GET SOME LIGHT SNOW
AND FLURRIES INTO EASTERN NEBRASKA AND WESTERN IOWA. WITH THE
STEEP LAPSE RATES...HAVE SOME MINOR LIGHT SNOWSHOWER ACCUMULATIONS
OF LESS THAN HALF AN INCH FROM NORTHEAST NEBRASKA INTO WEST
CENTRAL IOWA WITH FLURRIES FARTHER NORTH. DEPENDING ON THE
INTENSITY OF THE SNOW...THERE COULD BE SOME BRIEF VISIBILITY
RESTRICTIONS WITH BLOWING SNOW. THE FLURRIES MOVE OUT THIS
EVENING...HOWEVER CYCLONIC FLOW AND WITH COLD TEMPERATURES IN
PLACE FOR FRIDAY MORE LIGHT SNOW AND FLURRIES ARE POSSIBLE.
FRIDAY/S HIGHS WILL ONLY BE IN THE 20S AND 30S.

MID LEVEL RIDGING BUILDS IN FOR SATURDAY AND FOR NOW THE
PRECIPITATION IS FORECAST TO BE TO THE NORTH OF THE CWA WITH THE
WARM AIR ADVECTION. HIGHS SATURDAY SHOULD MODERATE INTO THE 30S
AND 40S.

TO START OUT THE EXTENDED...EVEN WARMER AIR IS FORECAST FOR
SUNDAY WITH HIGHS BACK IN THE 40S AND 50S. THE NEXT MID LEVEL TROF
DRAGS A FRONT THROUGH SUNDAY NIGHT...WITH THE BULK OF THE
PRECIPITATION CLOSER TO THE SURFACE LOW ACROSS THE NORTHERN
PLAINS. THE STORM SYSTEM TAPS DEEPER MOISTURE ONCE IT MOVES EAST
OF THE EAST. LIKE TONIGHT...THERE MAY BE SOME MINOR PRECIPITATION
CHANCES...BUT TOO LOW TO MENTION AT THIS TIME. COLDER AIR WORKS
IN BEHIND THE STORM SYSTEM FOR MONDAY AND TUESDAY WITH SOME
MODERATION WEDNESDAY. A LARGE STORM SYSTEM TAKES SHAPE OVER THE
ROCKIES WEDNESDAY AND AS SURFACE LOW PRESSURE DEVELOPS OVER
KANSAS...DRAWS DEEP MOISTURE NORTHWARD. THE TRACK OF THE LOW
ACROSS KANSAS INTO MISSOURI AND IOWA WOULD POTENTIALLY RESULT IN
MODERATE TO HEAVY SNOW ACROSS PARTS OF NEBRASKA AND IOWA
ACCOMPANIED BY WINDY CONDITIONS ON THE BACKSIDE OF THE STORM
THURSDAY. THERE IS FAIR MODEL AGREEMENT A WEEK OUT...SO WILL NEED
TO ADJUST FOR THE TRACK AND STRENGTH AS WE GET CLOSER TO THE
EVENT.

&&

.AVIATION...
06Z TAFS FOR KOFK...KLNK AND KOMA.

STRONG NORTHWEST WINDS WILL FOLLOW A COLD FRONT ACROSS EASTERN
NEBRASKA TAF SITES BY MID THURSDAY MORNING. LOW LEVEL WIND SHEAR
IS FORECAST THROUGH 16Z AS NORTHWEST WINDS NEAR 45KT AT FL020 BLOW
OVER WEST NORTHWEST SURFACE WINDS NEAR 12KT. SURFACE WINDS WILL
INCREASE INTO THE 20 TO 35KT RANGE BEFORE 18Z AND CONTINUE INTO
THE EVENING. SCATTERED TO BROKEN MID LEVEL CLOUDS ARE FORECAST
THROUGH MID MORNING THEN CIGS NEAR FL040 WILL OVERSPREAD THE AREA.
THERE IS A SLIGHT CHANCE FOR MVFR CIGS AND SCATTERED SNOW FLURRIES
NEAR KOFK DURING THE AFTERNOON.

DERGAN

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR NEZ011-012-016>018-030>032-042-043-050-065.

IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Feb 13, 3:36 PM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 PM CST WED FEB 13 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
336 PM CST WED FEB 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE
EXPECTED FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 10:13 AM CSTWind AdvisoryOAXAntelope, Boone, Knox, Madison, Pierce, Platte4 hr

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.